MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134703
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
The report indicated that after an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf (stsf), the patient experienced effusion that was treated with pericardiocentesis.The report indicated that after the procedure, a pericardial effusion was noticed.The intracardiac echocardiography (ice) catheter was rotated and noticed the effusion.The injury was visually confirmed on ice.Pericardiocentesis was performed on the patient, and the last known status of the patient was stable.At the time of reporting, it is unknown what caused the injury.Prior to the event, it was noted that the distal tip of the vizigo sheath rippled backwards while in the body.The sheath was removed from the body and the dilator was moved back and forth without resolution.The vizigo sheath was replaced, and the issue resolved.The procedure was continued.It was noted that the sheath was not related to the event, and the vizigo sheath and the stsf catheter were in use during the procedure.
 
Additional Manufacturer Narrative
The report indicated that after an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf (stsf), the patient experienced effusion that was treated with pericardiocentesis.The report indicated that after the procedure, a pericardial effusion was noticed.The intracardiac echocardiography (ice) catheter was rotated and noticed the effusion.The injury was visually confirmed on ice.Pericardiocentesis was performed on the patient, and the last known status of the patient was stable.At the time of reporting, it is unknown what caused the injury.Prior to the event, it was noted that the distal tip of the vizigo sheath rippled backwards while in the body.The sheath was removed from the body and the dilator was moved back and forth without resolution.The vizigo sheath was replaced, and the issue resolved.The procedure was continued.It was noted that the sheath was not related to the event, and the vizigo sheath and the stsf catheter were in use during the procedure.Device investigation details: the product was returned to johnson & johnson medtech (j&j) for evaluation on 26-may-2025.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, force, irrigation, deflection, temperature or electrical issues were found during the product investigation.A manufacturing record evaluation was performed for the finished device 31556588l number, and no internal actions related to the reported complaint condition were identified.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22058463
Report Number2029046-2025-01646
Device Sequence Number7634758
Product Code LPB
UDI-Device Identifier10846835009798
UDI-Public(01)10846835009798(17)280131(10)31556588L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134703
Device Lot Number31556588L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC; CARTO 3 SYSTEM; NGEN PUMP, US CONFIGURATION; NGEN RF GENERATOR, US; NON BWI LIVE WIRE CATHETER; PENTARAY NAV ECO 7FR, D, 2-6-2; SOUNDSTAR ECO GE 10F CATHETER
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown